Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 23, NWS San Angelo, TX

March 22, 2000Crockett County, Texas

NWS San Angelo, TX issued this severe thunderstorm warning at Mar 22, 2000, 8:15 PM CST for Crockett County, Texas. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Mar 22, 2000, 8:15 PM CST (02:15 UTC)
Expired
Mar 22, 2000, 9:15 PM CST
In force
60 min
Issued by
NWS San Angelo, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Crockett County, TX

The radar

The Midland/Odessa radar (KMAF), 97 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 22, 9:25 PM CSTHail 1.75Mc Camey, TX

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 22, 7:00 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 2.3 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2000-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 111 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2000-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
111 J/kg
Mixed-layer CIN
-178 J/kg
Mixed-layer LCL
1659 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KSJT 230216
SVRSJT
TXC105-230315-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
815 PM CST WED MAR 22 2000

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWEST CROCKETT COUNTY IN WEST CENTRAL TEXAS

* UNTIL 915 PM CST

* AT 811 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER NORTHEASTERN PECOS COUNTY...OR ABOUT 13
  MILES SOUTHWEST OF MCCAMEY...MOVING NORTHEAST AT 30 MPH.

DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING
AND STAY AWAY FROM WINDOWS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. 

LAT...LON 3108 10252 3088 10241 3105 10193 3129 10209

TEW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 6:31 PM CST, 1 hour 44 minutes earlier.

Area forecast discussion, Mar 22, 6:31 PM CST, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
631 PM CST WED MAR 22 2000

PER LATEST TORNADO WATCH UNTIL 1 AM...WILL UPDATE ZONES ACCORDINGLY.

.SJT...CAUTION ON AREA LAKES TONIGHT ALL ZONES EXCEPT KIMBLE AND MENARD.

19
N

In the hours before

Special weather statement, Mar 22, 2:30 PM CST, 5 hours 45 minutes before
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-232330-

WEST CENTRAL TEXAS THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
230 PM CST WED MAR 22 2000

...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
WEST CENTRAL TEXAS THROUGH THE EARLY MORNING HOURS THURSDAY...

A MOIST AND VERY UNSTABLE AIRMASS WILL REMAIN IN PLACE OVER WEST
CENTRAL TEXAS THROUGH EARLY MORNING THURSDAY.  A STRONG UPPER LEVEL
STORM SYSTEM WILL INTERACT WITH THE LOW LEVEL INSTABILITY AND A
SURFACE FRONT PRODUCE SCATTERED THUNDERSTORMS WEST OF A SONORA TO
ROBY LINE THROUGH LATE AFTERNOON...AND OVER THE REMAINDER OF WEST
CENTRAL TEXAS THROUGH LATE EVENING AND EARLY MORNING. INSTABILITY AND
WIND SHEAR WILL BE SUFFICIENT TORNADO DEVELOPMENT...A FEW OF WHICH
COULD BE LARGE AND DAMAGING. LARGE HAIL AND DAMAGING WINDS WILL ALSO
BE POSSIBLE.

SPOTTER ACTIVATION WILL BE REQUIRED..

FOR THE SOUTHWEST TEXAS AND SOUTHEAST NEW MEXICO OUTLOOK SEE
PRODUCT LBBSPSMAF. FOR THE SOUTH PLAINS OUTLOOK SEE PRODUCT
LBBSPSLBB. FOR THE CENTRAL OKLAHOMA OUTLOOK SEE PRODUCT OKCSPSOKC.
FOR THE NORTH TEXAS OUTLOOK SEE PRODUCT FTWSPSFTW. FOR THE SOUTH
CENTRAL TEXAS OUTLOOK SEE PRODUCT SATSPSSAT.

14
N
Local storm report, Mar 22, 4:36 PM CST, 3 hours 39 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
436 PM CST WED MAR 22 2000

TIME(CST)  .....CITY LOCATION.....   STATE...EVENT/REMARKS...
           ....COUNTY LOCATION....

410 PM     2 E GIRVEN                TX   1.75 INCH HAIL
03/22/00   CROCKETT                       GOLFBALL SIZE HAIL
N

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 6:43 PM CSTTornado WarningSJTSterling47 min
Mar 22, 7:03 PM CSTTornado WarningSJTFisher57 min
Mar 22, 7:55 PM CSTTornado WarningSJTSterling50 min
Mar 22, 7:57 PM CSTTornado WarningSJTFisher33 min
Mar 22, 8:06 PM CSTTornado WarningSJTFisher, Nolan54 min
Mar 22, 9:02 PM CSTSevere Thunderstorm WarningSJTFisher28 min
Mar 22, 9:59 PM CSTSevere Thunderstorm WarningSJTCrockett31 min
Mar 23, 12:06 AM CSTSevere Thunderstorm WarningSJTSterling69 min
Mar 23, 1:02 AM CSTSevere Thunderstorm WarningSJTIrion103 min
Mar 23, 1:08 AM CSTSevere Thunderstorm WarningSJTSterling67 min
Mar 23, 1:21 AM CSTSevere Thunderstorm WarningSJTFisher84 min
Mar 23, 1:58 AM CSTSevere Thunderstorm WarningSJTCoke, Tom Green92 min
Mar 23, 2:18 AM CSTFlash Flood WarningSJTFisher3 hr
Mar 23, 2:44 AM CSTSevere Thunderstorm WarningSJTIrion16 min
Mar 23, 3:29 AM CSTSevere Thunderstorm WarningSJTConcho, Runnels, Tom Green46 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.